Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
remyhelps123

Accutane Can Mess You Up.

Recommended Posts

Just wanted to say something to all those considering taking accutane... Please stay away from it!

I took accutane for 3 months back in 2008 and during that time my libido diminished. My hair started to fall out and thin. Every acne pimple I had when taking the medication scarred my face. And my body was so weak I couldn't lift weights and had to let my body become how it was when I was younger and didn't work out at all.

My dermatologist told me to take it for 6 months but I stopped abruptly around the 3 month mark because I realized that all these side effects must've been caused by the accutane. It also altered my mind and since taking it I have been a different person psychologically. My libido returned but the sensation of sexual encounters have been much more numb ever since. I'm so glad I stopped when I did because I've heard of people getting side effects that are lasting like indefinite diminished libido and even pain from any sexual encounter.

It's a chemotherapy drug that dermatologists give out much too often because people are so keen to get their hands on it because they think it's just some miracle drug. It does help your skin clear up but your acne will return. That's when most people just take another round of the drug and potentially get more and more side effects. I have friends that have earned the affliction of IBS from taking accutane. Not to mention it literally ages your face from drying up all of the oils (that may have caused acne to some extent but have also kept the face moisturized and young) and causes intensified wrinkles on the forehead, under the eye bags and more. Yeah you won't get acne but you'll also age because we need that oil to keep our faces naturally hydrated.

I took the drug because I decided to get off my antibiotics and my face went crazy. Turns out I probably could have solved my problems by taking probiotics to restore the healthy gut flora that the antibiotics depleted and by altering my diet to something more healthy (in my experience diet is HUGELY connected to acne, at least the type of acne that I have and I'm sure many others have as well but everyone is different I guess). The desire for accutane was all I could focus on and even though many of my side effects have diminished to some extent (aside from numb experiences of sex, a strange reaction whenever eating anything that has Vitamin A in it, and my mind still being a shadow of the mind I could have had if I had not gone on accutane) I would not recommend this drug.

If you have no hope left and want a quick fix go for the accutane.

If you have no hope left and want a healthy resolution that'll be better for you in the long run I'd recommend looking into high-quality probiotics and all the hundreds of online snippets of information that go in depth about how what you consume is what blooms on your face. This post is not meant to hate on people who have taken accutane, as I am one of those people. It is simply meant to maybe steer someone in the direction that I wish I would've taken if I was given the chance to do things over again.

Stay strong and keep fighting the good fight. :)

Link to comment
Share on other sites

This is a good account of your experiences in life during your time on accutane, but its inconclusive. According to this, accutane made you physically weaker, psychologically impaired, and implies that within a 3-6 month period of accutane, your skin WILL "age" your face. It just sounds like you were insecure to begin with and then became worried and more insecure when you started temporarily losing your hair and couldn't focus on your body. Sounds like depression. Accutane has been shown in studies to not be linked, be linked, or help with depression. It is unclear whether accutane actually causes depression or not, but you can't dismiss that conditions that could cause depression are often higher during a point in which one seeks or is prescribed accutane.

Once accutane is done with its cycle and acne is out of your system its imperative that you make sure your acne will not come back from the inside out, with nutrition as well as routine skin care. Its going to be a lot easier to make sure acne doesn't come back when there isn't any to begin with.

Link to comment
Share on other sites

I know so many people who use accutane each year after running cycles of testosterone for competitiive weightlifting, when you come of the test and your bloods change, some people break out, horribly and I mean so bad I have seen one lifter with easily over 1000 cysts all over his back.

I also know guys who run accutane at 20mg, once a week, every week, of the year, to keep their skin that wee bit drier so they do not get spots and it works for them.

So many people blame acne for making them go bald, however, many forget that men are prone to male pattern baldness and therefore, most imo were going to loose their hair anyway, if they used accutane or not.

Also anabolic steroids can make men loose their hair, however many keep their hair, why? Because they were never prone to male pattern baldness to start with.

Everyone is different, imo accutane is a safe drug, many should take it sooner rather than later.

Link to comment
Share on other sites

While we appreciate you sharing your experience, I would agree that "scaremongering" as the above poster mentioned is way too common on this board. Accutane is a powerful drug - no one denies this. I'm sorry you had such an awful experience but it's not really necessary to tell people to stay away from it. Many, many people have had their lives renewed by accutane and would give as much adoration and praise for the drug as you give it criticism.

Link to comment
Share on other sites

Thanks for your experience. I had a female roommate who went completely bald on the stuff, and she also looks about 5 years older from just one course.

Her skin did clear up...for a while...now it's back.

It's not scaremongering, it's just his experience. If you're going to get on his case, please go attack all of the people who post "MY ACNE WAS CURED BY GREEN TEA!!! MY ACNE WAS CURED BY SEA SALT!!! MY ACNE WAS CURED BY BENZOYL PEROXIDE!!!". Oftentimes they're giving people false hope, which is worse than scaremongering anyway.

Maybe he's in the minority, but if you are in the minority with Accutane side effects, it still sucks the life out of you. People should know that when Accutane goes bad, it can go REALLY bad.

Link to comment
Share on other sites

Amen to that - accutane never worked for me, I had the rare side effects and an IB that lasted 7 months till I stopped - thankfully no noticeable side effects lingered once I got it out of my system...but the scars from the seven month IB serve as a lasting reminder.

It does work for most people, but there are noticeable and some not noticeable side effects....like everything else, buyer beware. But hey I knew the risks and I took it anyway- just sadly never got the rewards.

But everyone needs to make their own informed decisions, and some of the side effects are truly awful - rare but awful.

Link to comment
Share on other sites

How is describing one's own experience of accutane scaremongering?? I was in perfect health before taking accutane mentally and physically now 7 yrs post accutane I still suffer from extremely sore joints and muscles, extremely dry skin, lips, eyes, sinuses and scalp. These are just a few of the side effects I deal with everyday. People need to know accutane can have very serious side effects even at low doses. It's very important that people know both sides of the story. ACCUTANE SHOULD NOT BE USED FOR MILD OR MODERATE ACNE- EVER!!!!

Link to comment
Share on other sites

Thanks for sharing this Remy.

The same things, minus the scarring, began happening to me 2 weeks into my first course of Accutane, but I recovered when I stopped a few months later.

Wasn't so lucky the second course. Nearly every side effect I developed then has lasted indefinitely.

I was too dumb to notice it was the Accutane, especially considering the symptoms correlated with my use and cessation during the first course.

There were no mentions of loss of sex drive and E.D. being side effects back then either, or I would have quit.

Sometimes I quite honestly hope the loud "deniers", for lack of a better term, have their life screwed by this drug too so we have more people to vouch for the dangers, then I realize it's just too horrible to wish on anyone.

Maybe he's in the minority, but if you are in the minority with Accutane side effects, it still sucks the life out of you. People should know that when Accutane goes bad, it can go REALLY bad.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×